Alert archive / Alaska / Snow Advisories in 2007

Snow Advisory 4, NWS Anchorage, AK

January 12, 2007

NWS Anchorage, AK issued this snow advisory at Jan 12, 2007, 1:55 AM AKST. It took effect at Jan 12, 2007, 6:55 AM AKST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Jan 12, 2007, 1:55 AM AKST (10:55 UTC)
In effect from
Jan 12, 2007, 6:55 AM AKST
Expired
Jan 13, 2007, 5:07 AM AKST
In force
22 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK41 PAFC 121555
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
655 AM AST FRI JAN 12 2007

AKZ145-130300-
/X.NEW.PAFC.SN.Y.0004.070112T1555Z-070113T0300Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
655 AM AST FRI JAN 12 2007

...SNOW ADVISORY IN EFFECT UNTIL 6 PM AST THIS AFTERNOON FOR THE 
SUSITNA VALLEY NORTH AND WEST OF TALKEETNA...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A SNOW
ADVISORY FOR THE SUSITNA VALLEY NORTH AND WEST OF TALKEETNA. THE
ADVISORY IS IN EFFECT UNTIL 6 PM AST THIS AFTERNOON. 

SNOW WILL CONTINUE TO FALL ACROSS THE VALLEY THROUGH THE
AFTERNOON. SNOW WILL BE HEAVY AT TIMES NORTH AND WEST OF
TALKEETNA...ESPECIALLY ALONG THE MOUNTAINS. AN ADDITIONAL 4 TO 8
INCHES OF SNOW IS EXPECTED TODAY NORTH AND WEST OF TALKEETNA. SNOW
WILL TAPER OFF TO SHOWERS LATER TODAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
3 follow-up statements
000 
WWAK41 PAFC 130041
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
341 PM AST FRI JAN 12 2007

AKZ145-131415-
/X.EXT.PAFC.SN.Y.0004.000000T0000Z-070113T1500Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
341 PM AST FRI JAN 12 2007

...SNOW ADVISORY NOW IN EFFECT UNTIL 6 AM AST SATURDAY FOR AREAS 
NORTH AND WEST OF TALKEETNA...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 6 AM AST SATURDAY. 

SNOW WILL CONTINUE TO FALL ACROSS THE VALLEY THROUGH THE
AFTERNOON. SNOW WILL BE HEAVY AT TIMES NORTH AND WEST OF
TALKEETNA...ESPECIALLY ALONG THE MOUNTAINS. AN ADDITIONAL 4 TO
8 INCHES OF SNOW IS EXPECTED THROUGH TONIGHT NORTH AND WEST OF
TALKEETNA. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWAK41 PAFC 130403
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
703 PM AST FRI JAN 12 2007

AKZ145-131500-
/X.CON.PAFC.SN.Y.0004.000000T0000Z-070113T1500Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
703 PM AST FRI JAN 12 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM AST SATURDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM AST SATURDAY. 

SNOW WILL REDEVELOP IN THE SUSITNA VALLEY THIS EVENING AND PERSIST
OVERNIGHT. SNOW WILL BE HEAVY AT TIMES NORTH AND WEST OF
TALKEETNA...ESPECIALLY ALONG THE MOUNTAINS. AN ADDITIONAL 4 TO 8
INCHES OF SNOW IS EXPECTED THROUGH TONIGHT NORTH AND WEST OF
TALKEETNA.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWAK41 PAFC 131407
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
507 AM AST SAT JAN 13 2007

AKZ145-131515-
/X.CAN.PAFC.SN.Y.0004.000000T0000Z-070113T1500Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
507 AM AST SAT JAN 13 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE SNOW
ADVISORY FOR THE SUSITNA VALLEY. SNOWFALL HAS BECOME LIGHT AND INTERMITTENT.
SUNNY BREAKS ARE EXPECTED BY EARLY AFTERNOON.

$$

ASB

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this snow advisory went out at Jan 12, 12:00 AM AKST, 1 hour 55 minutes earlier.

Area forecast discussion, Jan 12, 12:00 AM AKST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AST FRI JAN 12 2007

.DISCUSSION...

MAJOR SYNOPTIC DIFFERENCES TONGIHT. NAM AND UKMET IN RELATIVE GOOD
AGREEMENT WITH EACH OTHER AND WITH PREVIOUS RUNS. BUT GFS DIFFERS
SIGNIFICANTLY BOTH WITH NAM..UKMET...AND WITH THE PREVIOUS RUN OF
ITSELF.

NAM MODEL WAS PREFERRED IN THE EASTERN DOMAIN OUT THROUGH 48 HOURS.
MINIMAL CHANGES HAVE BEEN MADE IN THE FORECAST BEYOND 48 HOURS IN THE
EAST.

OUT WEST...THE NAM WAS PREFERRED IN THE FIRST 48 HOURS. AND THE NEW
GFS WAS ACCEPTED...ALBEIT CAUTIOUSLY.. BEYOND 48 HOURS. SIGNIFICANT
CHANGES WERE MADE IN EXTENDED FORECAST IN WESTERN DOMAIN TO
ACCOMODATE NEW GFS SOLUTION.

THE PATTERN AT 500 MB IS CHARACTERIZED BY A HIGH AMPLITUDE RIDGE
EXTENDING OUT OF THE NORTH PACIFIC ACROSS SOUTHERN AND INTERIOR
ALASKA...ROUGHLY FOLLOWING LONGITUDE 140W. THE STRENGTH OF THE RIDGE
WILL BE TESTED ON SUNDAY AS A SERIES OF ENERGETIC SHORT WAVES
DEVELOPING SOUTH OF THE ALEUTIANS BEGIN TO DIG INTO THE WESTERN
EXTENT OF THE RIDGE. GFS WEAKENS THE RIDGE AND SHIFTS IT INTO WESTERN
CANADA BY MONDAY MORNING. HOWEVER...NAM AND UKMET EXPECT THE RIDGE TO
BE MORE RESILIENT AND HOLD IT STEADY OVER THE EASTERN INTERIOR AND
EASTERN GULF OF ALASKA.

BIGGEST DISCREPANCY AT THE SURFACE CONCERNS A CUT OFF LOW THAT MAY BE
MOVING INTO THE WESTERN GULF LATE BY SUNDAY MORNING. GFS RECOGNIZES
BOTH A 989 MB CLOSED CENTER ABOUT 90 NM EAST OF KODIAK CITY AND A 994
MB CLOSED CENTER 270 NM SOUTHEAST OF COLD BAY LATE SAT NIGHT. NAM AND
UKMET DO NOT RECOGNIZE THE LOW NEAR KODIAK AT ALL BUT DO RECOGNIZE AN
APPROX 983 MB LOW 300 NM DUE SOUTH OF COLD BAY AT THE SAME TIME
PERIOD.

WHILE EXACT TIMING AND LOCATION OF SYSTEMS IS HIGHLY PROBLEMATIC...
GFS...NAM...UKMET DO AGREE ON THIS MUCH... A WARM WET PATTERN FOR
MOST OF THE STATE OUT THROUGH AT LEAST 72 HOURS.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...GALE 120 130.
FIRE WEATHER...NONE.

ASB JAN 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 11:00 PM AKSTSmall Craft AdvisoryAFC24 hr
Jan 11, 11:00 PM AKSTSmall Craft AdvisoryAFC14 hr
Jan 12, 5:55 AM AKSTSmall Craft AdvisoryAFC7 hr
Jan 12, 12:55 PM AKSTGale WarningAFC58 hr
Jan 12, 12:55 PM AKSTSmall Craft AdvisoryAFC3 days

Nearby

Snow Advisories in Alaska, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.